Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2014, 5:00 PM MDT for Guadalupe County, Torrance County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 5:00 PM MDT (23:00 UTC)
- Expired
- May 23, 2014, 6:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Guadalupe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 123 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:57 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS55 KABQ 232300
SVRABQ
NMC019-057-240000-
/O.NEW.KABQ.SV.W.0018.140523T2300Z-140524T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO
WEST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 600 PM MDT
* AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF ENCINO...OR ABOUT 21 MILES NORTH OF CORONA...AND
MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WEST CENTRAL GUADALUPE COUNTY...
RURAL CENTRAL TORRANCE COUNTY...
THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 223 AND 241...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 3488 10574 3492 10542 3463 10516 3444 10563
3451 10584
TIME...MOT...LOC 2300Z 233DEG 8KT 3454 10570
$$2 follow-up statements
065
WWUS55 KABQ 232351
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT FRI MAY 23 2014
NMC019-057-240000-
/O.CON.KABQ.SV.W.0018.000000T0000Z-140524T0000Z/
GUADALUPE NM-TORRANCE NM-
551 PM MDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN TORRANCE AND WEST CENTRAL GUADALUPE COUNTIES...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF ENCINO...OR ABOUT 22 MILES WEST OF VAUGHN...
MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL GUADALUPE COUNTY..
RURAL TORRANCE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3488 10574 3492 10542 3463 10516 3444 10563
3451 10584
TIME...MOT...LOC 2351Z 233DEG 8KT 3461 10559
$$785
WWUS55 KABQ 232359 RRA
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT FRI MAY 23 2014
NMC019-057-240010-
/O.EXP.KABQ.SV.W.0018.000000T0000Z-140524T0000Z/
GUADALUPE NM-TORRANCE NM-
559 PM MDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TORRANCE AND WEST
CENTRAL GUADALUPE COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.
LAT...LON 3488 10574 3492 10542 3463 10516 3444 10563
3451 10584
TIME...MOT...LOC 0000Z 233DEG 8KT 3462 10557
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:12 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 23, 3:12 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT FRI MAY 23 2014 .SYNOPSIS... ACTIVE WEATHER WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH THE MEMORIAL DAY WEEKEND AS A LOW PRESSURE SYSTEM MEETS UP WITH ABUNDANT MOISTURE FROM THE GULF OF MEXICO. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERIODICALLY DEVELOP OVER CENTRAL...EASTERN...AND NORTHERN SECTIONS OF THE STATE TODAY AND TONIGHT WITH JUST A FEW STRAY STORMS POSSIBLE IN THE SOUTHWESTERN MOUNTAINS. SOME STORMS IN THE EASTERN PLAINS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BATCHES OF RAIN AND EMBEDDED STORMS MAY LAST WELL INTO THE OVERNIGHT HOURS. STORMS ARE EXPECTED TO THEN REDEVELOP ON SATURDAY AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM INCHES CLOSER TO NEW MEXICO. BY SUNDAY AND MONDAY STORMS WILL BECOME MOST CONCENTRATED OVER THE NORTH CENTRAL TO NORTHEASTERN PARTS OF NEW MEXICO. COOLER THAN AVERAGE TEMPERATURES WILL LAST THROUGH MONDAY BEFORE A BUILDING RIDGE OF HIGH PRESSURE ALLOWS FOR A WARMING TREND DURING THE REST OF NEXT WEEK. && ...ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE WEEKEND WITH SEVERE WEATHER POTENTIAL IN THE EASTERN PLAINS... .DISCUSSION...UPPER LOW CIRCULATION HAS SLOWLY MADE IT INTO SW AZ AND SEEMS TO HAVE ALREADY SEEN ITS MINIMAL CENTRAL PRESSURE. THUS...SOME GRADUAL FILLING IN OF THE LOW IS EXPECTED AS IT VERY SLOWLY DRIFTS EAST NORTHEAST. NAM WAS PEGGING SOME IMPRESSIVE H3 DIVERGENCE OVER CENTRAL NM EARLY THIS AFTERNOON...LIKELY WHAT IS DRIVING THE BULK OF CURRENT CONVECTION AS HEATING CONTINUES TO DESTABILIZE THE ATMOSPHERE. THIS DIVERGENT AREA WILL TRANSITION TO NORTH CENTRAL NM THIS EVENING WITH SOME BROADER/WEAKER DIVERGENCE ALOFT AIDING THE EASTERN ZONES THIS EVENING WHEN FULL DESTABILIZATION HAS BEEN REACHED. FOR TONIGHT POP TRENDS ARE ESSENTIALLY THE SAME AS PREVIOUS FORECAST PACKAGE...WITH MUCH OF THE CENTRAL TO EASTERN ZONES STAYING ACTIVE OVERNIGHT. SEVERE THREAT EAST OF THE CENTRAL MOUNTAINS WILL BE HIGHEST THROUGH EVENING...TURNING MORE TOWARD AN ELEVATED OR NON-SURFACE-BASED MODE THEREAFTER. THIS WILL ALSO LIKELY MORPH INTO A WIDESPREAD STRATIFORM EVENT TOWARD EARLY SATURDAY MORNING...DEPENDENT ON ANY LOBES OF VORTICITY GETTING SHED NORTHEASTWARD IN THE DIFFLUENT FLOW. NORTHERN AND EASTERN ZONES REMAIN BLANKETED IN LIKELY POPS FOR SATURDAY AS THE LOW IS EXPECTED TO MOVE OVER THE WESTERN BORDER OF NM. CONTINUED FETCH OF UPPER LEVEL FORCING WILL BE SPREAD OVER THESE AREAS IN THE DIFFLUENT FLOW. THERE ARE SOME INDICATIONS THAT THE DRY SLOT CURRENTLY SEEN ON WATER VAPOR IMAGERY WILL DIG ITS WAY INTO SOUTH CENTRAL AND EASTERN NM. THE GFS IS MOST AGGRESSIVE WITH THIS DRY PUNCH...BUT IS SOMEWHAT OF AN OUTLIER. FOR NOW HAVE KEPT HEALTHY DEWPOINTS INTACT OVER THE EAST CENTRAL TO SOUTHEASTERN PLAINS WITH SOME DRYING IN LOWER RIO GRANDE VALLEY. THIS SHOULD STILL BE SUFFICIENT BOUNDARY LAYER MOISTURE FOR WIDESPREAD CONVECTIVE ACTIVITY IN THE EAST...BUT A LATE INITIATION TIME MIGHT BE IN ORDER DEPENDING ON TONIGHT'S ACTIVITY. SEVERE THREAT WILL STILL BE INTACT IN THE EAST WITH EVEN BETTER MID LEVEL FLOW ADDING TO BULK SHEAR PARAMETERS...AND IF A SHARP INTERFACE DOES DEVELOP ALONG THE MID LEVEL DRY SLOT...THIS COULD ENHANCE SEVERE DISCRETE STORMS. INTO SUNDAY THE FORECAST MODELS ARE NOW INDICATING A MORE WOBBLY PATH AND SLOWER TRACK TO THE UPPER LOW. RATHER THAN CONTINUING EAST NORTHEAST IT SEEMS AS THOUGH ELONGATING AND PINWHEELING LOBES OF VORTICITY ARE ADDING SOME ANGULAR MOMENTUM AND STEERING THE LOW A BIT MORE NORTH...JUST EAST OF THE FOUR CORNERS. THIS SHOULD KEEP THINGS FAIRLY ACTIVE OVER THE NORTHERN TIER OF NM WITH STILL SOME POTENTIAL FOR SCATTERED SEVERE ACTIVITY IN THE EAST. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH BOUNDARY LAYER MOISTURE EVEN RECOVERING A BIT IN SOME CENTRAL ZONES. BY MONDAY THE LOW RESUMES ITS EASTWARD PROGRESSION...HOWEVER...BEING CUT OFF AND DISPLACED FROM THE POLAR JET THERE MAY BE SOME POTENTIAL FOR IT TO MOVE SLOWER THAN CURRENTLY PROGNOSES INDICATE. HAVE INCREASED POPS MORE FOR MONDAY...INCLUDING THE CENTRAL MOUNTAIN CHAIN. BY TUESDAY AN UPPER LEVEL RIDGE WILL SHOW SIGNS OF CLOSING IN CLOSER TO THE STATE. THIS WILL LET TEMPERATURES REBOUND CLOSER TO NORMAL WITH A DRASTIC DECREASE IN PRECIPITATION...BUT SUFFICIENT MOISTURE FOR RECYCLING WILL STILL YIELD A FEW STORMS. TOWARD THE END OF NEXT WEEK THERE WILL BE POTENTIAL FOR ANOTHER SURGE OF GULF MOISTURE COMING INTO THE EAST...A SCENARIO THAT THE GFS IS MUCH MORE ENTHUSED ABOUT COMPARED TO ITS EUROPEAN COUNTERPART. 52 && .FIRE WEATHER... CURRENT SATELLITE DATA SHOWS AN UPPER LEVEL STORM SYSTEM OVER SW ARIZONA HELPING IGNITE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STORM SYSTEM WILL CONTINUE PRODUCING ACTIVE CONVECTIVE WEATHER THROUGH MEMORIAL DAY WEEKEND. THIS SHOULD MAKE FOR A RELATIVELY QUIET FIRE WEATHER PERIOD. A DEVELOPING DRY SLOT WILL BEGIN SHIFTING THE ONGOING SHOWERS AND THUNDERSTORMS TO THE EASTERN PLAINS TONIGHT...LEAVING CLEARER SKIES AND LOWER DEWPOINTS OVER THE GILA MOUNTAINS. AS THE SHOWERS MOVE ACROSS THE EASTERN PLAINS TONIGHT...SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED...WHICH SHOULD HELP IMPROVE SOIL MOISTURE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT OVER CENTRAL AND EASTERN NM AND FAIR OVER THE GILAS. THE UPPER LEVEL STORM WILL BEGIN LIFTING NE SATURDAY...AND CENTER NEAR THE FOUR CORNERS BY SUNDAY. MUCH OF NORTHERN AND CENTRAL NM WILL SEE SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE NORTHERN MTS AND EASTERN PLAINS FAVORED SATURDAY AND THE NORTHERN MTS FAVORED SUNDAY. A FEW DRY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AS THE DRY SLOT WORKS INTO SW NM...BUT THE MOISTURE DEFICIT SHOULD BE SHORT LIVED. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING WELL BELOW NORMAL BY SUNDAY. WITH GENERALLY WEAKER WINDS AND LOWERING MIXING HEIGHTS...VENT RATES WILL TREND DOWN THROUGH SUNDAY...WITH NW NM SEEING FAIR TO POOR VENT RATES AND GOOD VENT RATES MOST OTHER AREAS. RECENT MODEL TRENDS NOW INDICATE THAT THE STORM SYSTEM WILL DIVE SE MONDAY...CENTERING OVER THE EASTERN PLAINS. BASED ON THE LARGE SCALE PATTERNS...IT IS EXPECTED THAT THIS TREND IS LIKELY TO OCCUR. THIS WILL TRANSLATE TO MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ON MEMORIAL DAY THAN YESTERDAYS FORECAST PACKAGE. THE NORTHERN MTS AND EASTERN PLAINS WILL REMAIN THE FAVORED AREAS...BUT HIGHER PRECIP CHANCES EXIST WEST TO THE CONTINENTAL DIVIDE. TEMPERATURES WILL BEGIN REBOUNDING MONDAY...THOUGH REMAINING BELOW NORMAL. OVERNIGHT RH RECOVERIES WILL ALSO START TO TREND DOWN...BECOMING FAIR WEST OF THE CENTRAL MOUNTAINS AND GOOD TO EXCELLENT EAST. A RIDGE WILL BUILD INTO THE AREA TUESDAY AS THE STORM SYSTEM EXITS EAST. MOISTURE SHOULD REMAIN TRAPPED UNDER THE RIDGE...AND COMBINED WITH TEMPERATURES ABOVE NORMAL...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE NORTHERN MOUNTAINS MID WEEK...AND SPREAD TO THE EASTERN PLAINS BY THE LATE WEEK PERIOD. OTHERWISE...EXPECT INCREASING HIGH TEMPS AREA WIDE AND DECREASING MIN AND MAX RH VALUES FOR ALL BUT THE FAR EASTERN PLAINS. 24 && .AVIATION... 18Z TAF CYCLE MVFR CLOUD DECKS HAVE BEEN SLOW TO ERODE ACROSS THE SOUTHEAST PLAINS...NOTABLY AT KROW AND KTCC...BUT CLOUDS SHOULD BREAK EARLY THIS AFTERNOON. ONGOING SHOWERS AND THUNDERSTORMS ACROSS WESTERN NM IS THE START TO A HIGHLY CONVECTIVE WX PERIOD ACROSS THE AREA. MODELS STILL AT ODDS OVER TIMING AND LOCATION OF CONVECTION...SO STILL LOW CONFIDENCE. STORM DEVELOPMENT THIS AFTERNOON APPEARS BEST WEST AND OVER THE CENTRAL MOUNTAINS...BEFORE SHIFTING MORE STRATIFORM SHOWERS ALONG AND EAST OF THE CENTRAL MOUNTAINS THROUGH SATURDAY MORNING. HIGHEST CONFIDENCE IN -TSRA THIS AFTERNOON AT KFMN...KGUP...KSAF...AND KLVS BUT THERE IS POTENTIAL AT MOST OTHER SITES. BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE WITH ANY STORM THAT IMPACTS A TERMINAL SITE. OVERNIGHT PRECIPITATION MAY PRODUCE A FEW LIGHTNING STRIKES...BUT CONFIDENCE TOO LOW FOR ANY MENTION OF VCTS AT THIS TIME. WILL CONTINUE MONITORING RADAR TRENDS AND AMEND AS NECESSARY. 24 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 72 46 66 / 50 50 50 50 DULCE........................... 39 66 34 64 / 60 60 70 60 CUBA............................ 42 68 38 67 / 60 60 50 60 GALLUP.......................... 39 68 41 62 / 30 40 40 50 EL MORRO........................ 38 63 34 61 / 40 50 40 40 GRANTS.......................... 42 66 43 65 / 50 40 30 40 QUEMADO......................... 40 66 40 65 / 20 30 30 30 GLENWOOD........................ 40 73 39 74 / 20 10 20 30 CHAMA........................... 36 60 31 59 / 70 70 70 60 LOS ALAMOS...................... 45 64 44 65 / 60 60 40 50 PECOS........................... 47 62 42 64 / 70 60 50 50 CERRO/QUESTA.................... 40 64 34 65 / 60 70 70 50 RED RIVER....................... 33 51 30 52 / 70 80 70 60 ANGEL FIRE...................... 34 56 28 59 / 80 90 70 60 TAOS............................ 43 66 35 67 / 60 60 60 50 MORA............................ 45 60 39 63 / 80 90 60 60 ESPANOLA........................ 47 72 40 72 / 60 60 40 50 SANTA FE........................ 47 65 43 66 / 70 60 40 50 SANTA FE AIRPORT................ 48 68 44 69 / 60 60 40 40 ALBUQUERQUE FOOTHILLS........... 52 71 51 71 / 60 50 30 40 ALBUQUERQUE HEIGHTS............. 54 74 54 72 / 60 50 20 30 ALBUQUERQUE VALLEY.............. 52 75 50 74 / 60 40 20 30 ALBUQUERQUE WEST MESA........... 53 75 52 74 / 60 40 30 30 LOS LUNAS....................... 52 76 46 76 / 60 40 20 30 RIO RANCHO...................... 54 75 50 74 / 60 50 30 30 SOCORRO......................... 55 79 51 77 / 40 30 20 20 SANDIA PARK/CEDAR CREST......... 46 67 45 69 / 70 60 30 40 TIJERAS......................... 51 70 46 70 / 70 60 30 40 MORIARTY/ESTANCIA............... 46 72 39 71 / 60 70 30 40 CLINES CORNERS.................. 46 64 42 67 / 70 70 40 40 GRAN QUIVIRA.................... 51 71 46 70 / 50 40 20 30 CARRIZOZO....................... 53 75 48 75 / 50 30 20 20 RUIDOSO......................... 44 69 43 68 / 70 50 30 30 CAPULIN......................... 48 63 43 70 / 50 80 60 30 RATON........................... 47 67 42 71 / 60 70 60 30 SPRINGER........................ 50 66 44 72 / 60 70 60 40 LAS VEGAS....................... 45 62 40 66 / 70 70 60 50 CLAYTON......................... 55 72 53 76 / 40 60 50 40 ROY............................. 52 65 50 71 / 60 80 60 30 CONCHAS......................... 58 72 54 76 / 70 70 60 30 SANTA ROSA...................... 56 72 51 75 / 70 70 50 30 TUCUMCARI....................... 59 75 55 78 / 60 70 60 40 CLOVIS.......................... 57 73 55 76 / 60 70 60 40 PORTALES........................ 59 76 58 78 / 60 70 60 40 FORT SUMNER..................... 59 75 56 77 / 70 70 50 30 ROSWELL......................... 60 83 57 82 / 70 50 30 30 PICACHO......................... 55 75 52 74 / 70 50 40 30 ELK............................. 51 73 47 69 / 80 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52
Hazardous weather outlook, May 23, 5:38 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT FRI MAY 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT BY SUNDAY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Local storm report, May 23, 3:36 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
05/23/2014 M61 MPH BERNALILLO NM ASOS
KABQ ASOS.
0306 PM HIGH SUST WINDS 5 S ALBUQUERQUE 35.04N 106.62W
05/23/2014 M40 MPH BERNALILLO NM ASOS
KABQ ASOS.
&&
EVENT NUMBER ABQ1400955
EVENT NUMBER ABQ1400956
CMLSpecial weather statement, May 23, 4:05 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT FRI MAY 23 2014 NMZ511-232230- JEMEZ MOUNTAINS- 405 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH 430 PM MDT... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JEMEZ SPRINGS...OR ABOUT 23 MILES SOUTHWEST OF LOS ALAMOS...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...JEMEZ SPRINGS...JEMEZ STATE MONUMENT...FENTON LAKE STATE PARK...BATTLESHIP ROCK...JEMEZ FALLS CAMPGROUND...REDONDO CAMPGROUND AND SAN ANTONIO CAMPGROUND. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3591 10679 3594 10644 3560 10654 3565 10678 TIME...MOT...LOC 2205Z 192DEG 20KT 3572 10665
Special weather statement, May 23, 4:10 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT FRI MAY 23 2014
NMZ512-514-515-523-529-232245-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST
HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES
SANGRE DE CRISTO MOUNTAINS-
410 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN
SANTA FE COUNTIES THROUGH 445 PM MDT...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ROWE...OR ABOUT 22 MILES
SOUTHWEST OF LAS VEGAS...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...UPPER COLONIAS...SAN JOSE...
NORTH SAN YSIDRO...MONASTERY LAKE...LISBOA SPRINGS FISH HATCHERY...
LOWER COLONIAS...FIELD TRACT CAMPGROUND...SAN PABLO...SAN GERONIMO...
OJITOS FRIOS AND MINERAL HILL.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 293 AND 338...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3548 10524 3530 10563 3544 10573 3553 10586
3555 10586 3576 10555
TIME...MOT...LOC 2210Z 227DEG 24KT 3546 10555Special weather statement, May 23, 4:19 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 419 PM MDT FRI MAY 23 2014 NMZ522>524-232245- CENTRAL HIGHLANDS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS- 419 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TORRANCE COUNTY THROUGH 445 PM MDT... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF CEDARVALE...OR ABOUT 20 MILES NORTHWEST OF CORONA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL TORRANCE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3460 10594 3443 10562 3430 10589 3444 10603 TIME...MOT...LOC 2219Z 231DEG 25KT 3443 10587
Special weather statement, May 23, 4:30 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 430 PM MDT FRI MAY 23 2014 NMZ519-232300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 430 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERNALILLO AND SOUTHERN SANDOVAL COUNTIES THROUGH 500 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALBUQUERQUE...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RIO RANCHO...BERNALILLO... TAYLOR RANCH...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...VENTANA RANCH...PARADISE HILLS...CABEZON...RIO RANCHO INTEL AREA...CORRALES...VISTA HILLS...RIO RANCHO CITY CENTER...NORTHERN MEADOWS...SANDIA PUEBLO...ENCHANTED HILLS...CORONADO STATE MONUMENT AND ALAMEDA. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 148 AND 162... INTERSTATE 25 BETWEEN MILE MARKERS 221 AND 243... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3536 10682 3533 10648 3503 10661 3506 10683 TIME...MOT...LOC 2230Z 191DEG 15KT 3513 10670
Special weather statement, May 23, 4:40 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT FRI MAY 23 2014 NMZ522>524-232315- CENTRAL HIGHLANDS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS- 440 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...SOUTHERN TORRANCE AND EXTREME EASTERN SOCORRO COUNTIES THROUGH 515 PM MDT... AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF GRAN QUIVIRA...OR ABOUT 22 MILES WEST OF CORONA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN TORRANCE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3460 10594 3443 10562 3415 10597 3426 10613 TIME...MOT...LOC 2240Z 204DEG 16KT 3428 10598
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:48 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 117 min |
| May 23, 1:15 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 23, 1:20 PM MDT | Special Weather Statement | ABQ | Cibola | 25 min |
| May 23, 1:30 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 1:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| May 23, 1:49 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| May 23, 1:54 PM MDT | Special Weather Statement | ABQ | Valencia | 36 min |
| May 23, 1:59 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 2:03 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| May 23, 2:08 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro, Torrance | 67 min |
| May 23, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| May 23, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 55 min |
| May 23, 2:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 116 min |
| May 23, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 23, 3:09 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Valencia | 51 min |
| May 23, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 42 min |
| May 23, 3:27 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 2 hr |
| May 23, 3:32 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 23, 3:36 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 39 min |
| May 23, 3:55 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| May 23, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| May 23, 4:05 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| May 23, 4:10 PM MDT | Special Weather Statement | ABQ | Santa Fe | 35 min |
| May 23, 4:19 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| May 23, 4:30 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 23, 4:40 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| May 23, 4:41 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| May 23, 4:57 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| May 23, 5:05 PM MDT | Special Weather Statement | ABQ | Santa Fe | 25 min |
| May 23, 5:10 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| May 23, 5:18 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 61 min |
| May 23, 5:33 PM MDT | Special Weather Statement | ABQ | Torrance | 42 min |
| May 23, 5:46 PM MDT | Special Weather Statement | ABQ | Torrance | 44 min |
| May 23, 5:55 PM MDT | Special Weather Statement | ABQ | Colfax | 50 min |
| May 23, 5:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| May 23, 5:58 PM MDT | Special Weather Statement | ABQ | Guadalupe | 47 min |
| May 23, 5:59 PM MDT | Special Weather Statement | ABQ | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.